Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Gray, ME

May 15, 2012

NWS Gray, ME issued this small craft advisory at May 15, 2012, 3:06 AM EDT. It took effect at May 15, 2012, 8:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 15, 2012, 3:06 AM EDT (07:06 UTC)
In effect from
May 15, 2012, 8:00 PM EDT
Expired
May 17, 2012, 3:07 AM EDT
In force
31 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WHUS71 KGYX 150706
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 AM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY IN EFFECT BEGINNING AT 8 PM TONIGHT...

ANZ150-152-154-160000-
/O.NEW.KGYX.SC.Y.0039.120516T0000Z-120516T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 AM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
WEDNESDAY. 

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
497 
WHUS71 KGYX 151849
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY IN EFFECT BEGINNING AT 8 PM TONIGHT...

ANZ150-152-154-161000-
/O.EXT.KGYX.SC.Y.0039.120516T0000Z-120517T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
249 PM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
452 
WHUS71 KGYX 160710
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
310 AM EDT WED MAY 16 2012




ANZ150-152-154-162215-
/O.EXT.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY...

SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
998 
WHUS71 KGYX 170233
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1033 PM EDT WED MAY 16 2012

ANZ150-152-154-171600-
/O.CON.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1033 PM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

* WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH A FEW GUSTS NEAR 25 KT.

* SEAS...MAINLY 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
JC
032 
WHUS71 KGYX 170707
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT THU MAY 17 2012



ANZ150-152-154-170815-
/O.CAN.KGYX.SC.Y.0039.000000T0000Z-120517T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 AM EDT THU MAY 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL CONTINUE TO SUBSIDE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 14, 10:49 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 14, 10:49 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1049 PM EDT MON MAY 14 2012

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SOUTHERN NEW
ENGLAND TONIGHT THROUGH TUESDAY NIGHT AS WEAK WAVES OF LOW
PRESSURE MOVE NORTHEAST ALONG IT. A COLD FRONT APPROACHING FROM
THE WEST ON WEDNESDAY WILL CROSS THE AREA WEDNESDAY EVENING...
PUSHING OFFSHORE BY DAYBREAK THURSDAY. HIGH PRESSURE WILL BUILD
IN FROM THE WEST THURSDAY THROUGH FRIDAY AND WILL SHIFT OFFSHORE
ON SATURDAY. HIGH PRESSURE WILL REMAIN ANCHORED OF THE EAST COAST
THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
UPDATE...FCST MOSTLY ON TRACK SO ONLY MINOR CHANGES ON THIS
UPDATE. SLOWED THE TIMING OF PCPN INTO WRN AND CNTRL ME BY A FEW
HRS...WITH SHRA INCREASING IN THE FAR SW FIRST AND SPREADING N AND
E FROM THERE. ALSO HAVE NUDGED MIN TEMPS DOWN A COUPLE DEG FOR
AREAS AS THE LATER PUSH OF THE WARM FNT HAS ALLOWED FOR A MORE
SIGNIFICANT COOLING.

PREVIOUS DISCUSSION...STALLED FRONTAL BOUNDARY WILL REMAIN
ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA THROUGH TUESDAY
NIGHT AS SEVERAL WEAK WAVES OF LOW PRESSURE MOVE ALONG IT. MUCH OF
THIS ACTIVITY TONIGHT WILL BE CONFINED TO THE CONNECTICUT VALLEY
AND THE MOUNTAINS AND FOOTHILLS OF NEW HAMPSHIRE AND MAINE.
ELSEWHERE JUST SCATTERED SHOWERS OR AREAS OF DRIZZLE ESPECIALLY
ALONG THE COAST. SHOULD SEE ANOTHER MILD NIGHT WITH LOWS IN THE
LOWER TO MID 50S.

&&

.SHORT TERM /TUESDAY NIGHT/...
MORE OF THE SAME FOR WEDNESDAY. FOCUS FOR HEAVIEST PRECIP WILL
AGAIN BE IN THE CONNECTICUT VALLEY AND THE MOUNTAINS OF MAINE AND
NEW HAMPSHIRE AS LOW PRESSURE PUSHES NORTH THROUGH CENTRAL NEW
YORK. THIS MAY LIFT THE FRONTAL BOUNDARY SLIGHTLY NORTHWARD DURING
THE DAY AND MAY EVEN ALLOW SOME SUNNY BREAKS IN SOUTHEAST NEW
HAMPSHIRE AND SOUTHERN MAINE. WHOLE MESS WILL SHIFT EASTWARD IN
THE AFTERNOON WITH STEADY RAIN OVERSPREADING NEW HAMPSHIRE AND
SOUTHWEST MAINE BY EVENING. HAVE GONE WITH A BLEND OF GFS/NAM MOS
FOR HIGHS ON TUESDAY. NAM REFLECTING HIGHER TEMPS DUE TO
PREVIOUSLY MENTIONED SUNNY BREAKS BUT NOT 100 PERCENT CERTAIN OF
SEEING THESE.

RAIN WILL CONTINUE TUESDAY NIGHT AND WILL BE MAINLY FOCUSED ACROSS
SOUTHERN ZONES AS THE FRONT SHIFTS BACK TOWARD THE COAST. WILL SEE
A CONTINUING CHANCE OF SHOWERS IN THE MOUNTAINS AND FOOTHILLS ON
THE NORTHERN EDGE OF THE MAIN PRECIP FIELD. EXPECT LOWS SIMILAR TO
TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SLOW MOVING SFC FNT UNDER SW FLOW ALOFT WILL FINALLY PUSH OFFSHORE
BY 12Z THURSDAY. THUS EXPECT A PERIOD OF RAIN WITH HIGHEST QPF
WEDNESDAY AND WEDNESDAY NGT OVER MORE ERN AREAS WITH A MAX 24 HOUR
QPF AROUND 3/4 INCH PSBL WITH LESS THAN 1/10 INCH OVER OUR MOST WRN
ZONES. BEHIND THE FNT DRY WX PREVAILS THURSDAY THRU SATURDAY AS SFC
HIGH PRES BUILDS IN UNDER A BUILDING UPR LVL RIDGE. THE SFC AND UPR
LVL RIDGE SLIDES OFFSHORE BUT MAINTAIN DRY WX SUNDAY AND MONDAY.

GENERALLY USED GFS40...HPC QPF (THOUGH ADJUSTED UPWARDS OVER EN
ZONES) AND BLEND OF MAV/MET MOS FOR WEDNESDAY AND WEDNESDAY NGT.
USED GMOS FOR REST OF THE LONG TERM FCST...EXCEPT USED A BLEND OF
GFS40 AND MEX EXTENDED MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MVFR/IFR CEILINGS DEVELOPING THIS AFTERNOON AND
TONIGHT WITH AREAS OF IFR VSBY LATE TONIGHT IN COASTAL AREAS.
AREAS OF MVFR/IFR CEILINGS ON ON TUESDAY. MVFR/IFR CEILING/VSBY
TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...IFR TO LIFR  WITH PRCP
WEDNESDAY AND WEDNESDAY NGT AS A FRONTAL SYSTEM MOVES THRU...THEN
VFR AS HIGH PRES MOVES THRU.

&&

.MARINE...
SHORT TERM...SCA'S MAY BE NEEDED TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...SCA WINDS AND SEAS DUE
TO FAIRLY STRONG SOUTHERLY ONSHORE FLOW AHEAD OF THE APPROACHING
SLOW MOVING FNT ON WEDNESDAY. PRES GRADIENT ACTUALLY LETS UP AS
THE FNT GETS CLOSER FOR WEDNESDAY NGT THOUGH SEAS LIKELY TO REMAIN
AT SCA LEVELS. WINDS SHIFT OFFSHORE FOR THURSDAY BEHIND THE FNT
AND REMAIN BELOW SCA LEVELS THRU SATURDAY WITH HIGH PRES BUILDING
IN. SEAS SLOWLY DROP BELOW SCA LEVELS THURSDAY THRU
FRIDAY...HOLDING ON THE LONGEST OVER THE OUTER MOST AND ERN
WATERS.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN LOW WITH PLENTY OF RAIN ON THE
WAY OVER THE NEXT 48 HOURS. RH VALUES BEGINS TO DROP THURSDAY AS
WE BEGIN TO DRY OUT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

LEGRO
Hazardous weather outlook, May 14, 2:48 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
248 PM EDT MON MAY 14 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-151900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
248 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-151900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
248 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.